Alert archive / Michigan / Frost Advisories in 2016

Frost Advisory 1, NWS Grand Rapids, MI

May 8, 201610 counties in Michigan

NWS Grand Rapids, MI issued this frost advisory at May 8, 2016, 3:40 PM EDT for 10 counties in Michigan. It took effect at May 9, 2016, 12:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 8, 2016, 3:40 PM EDT (19:40 UTC)
In effect from
May 9, 2016, 12:00 AM EDT
Expired
May 9, 2016, 8:00 AM EDT
In force
8 hr
Issued by
NWS Grand Rapids, MI

Counties Clare County, MI, Gratiot County, MI, Isabella County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI

The radar

The Grand Rapids radar (KGRR), 91 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2016-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2016-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1798 m above ground
0-6 km bulk shear
98 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

915 
WWUS73 KGRR 081940
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
340 PM EDT SUN MAY 8 2016

MIZ037>040-043>046-051-052-090345-
/O.NEW.KGRR.FR.Y.0001.160509T0400Z-160509T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-
GRATIOT-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...
GREENVILLE...ALMA
340 PM EDT SUN MAY 8 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE 30S TONIGHT.

 * AREAS OF FROST WILL BE COMMON ACROSS CENTRAL LOWER MICHIGAN.

IMPACTS...

 * EARLY SEASON TENDER VEGETATION WILL BE SUCCEPTIBLE TO FROST
   TONIGHT.

 * BRING EARLY SEASON PLANTS INSIDE OR TAKE THE NECESSARY
   PRECAUTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS
   ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
   NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
   FROM THE COLD.

&&

$$

DUKE
3 follow-up statements
751 
WWUS73 KGRR 090205
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1005 PM EDT SUN MAY 8 2016

MIZ037>040-043>046-051-052-091015-
/O.CON.KGRR.FR.Y.0001.160509T0400Z-160509T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-
GRATIOT-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...
GREENVILLE...ALMA
1005 PM EDT SUN MAY 8 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO FALL INTO THE 30S TONIGHT.

 * AREAS OF FROST WILL BE COMMON ACROSS CENTRAL LOWER MICHIGAN.

IMPACTS...

 * EARLY SEASON TENDER VEGETATION WILL BE SUSCEPTIBLE TO FROST 
   TONIGHT. 

 * BRING EARLY SEASON PLANTS INSIDE OR TAKE THE NECESSARY 
   PRECAUTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED 
   PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT 
   INSIDE AWAY FROM THE COLD. 

&&

$$

JK
174 
WWUS73 KGRR 090755
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
355 AM EDT MON MAY 9 2016

MIZ037>040-043>046-051-052-091200-
/O.CON.KGRR.FR.Y.0001.000000T0000Z-160509T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-
GRATIOT-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...
GREENVILLE...ALMA
355 AM EDT MON MAY 9 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

HAZARDOUS WEATHER...

 * TEMPERATURES ARE IN THE 30S EARLY THIS MORNING.

 * AREAS OF FROST WILL BE COMMON ACROSS CENTRAL LOWER MICHIGAN.

IMPACTS...

 * EARLY SEASON TENDER VEGETATION WILL BE SUSCEPTIBLE TO FROST.

 * BRING EARLY SEASON PLANTS INSIDE OR TAKE THE NECESSARY 
   PRECAUTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED 
   PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT 
   INSIDE AWAY FROM THE COLD. 

&&

$$
095 
WWUS73 KGRR 091154
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
754 AM EDT MON MAY 9 2016

MIZ037>040-043>046-051-052-091300-
/O.EXP.KGRR.FR.Y.0001.000000T0000Z-160509T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-
GRATIOT-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...
GREENVILLE...ALMA
754 AM EDT MON MAY 9 2016

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

THE THREAT FOR FROST HAS ENDED THIS MORNING OR WILL END VERY SOON
ACROSS THE ADVISORY AREA.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at May 8, 3:30 PM EDT, 10 minutes earlier.

Area forecast discussion, May 8, 3:30 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 PM EDT SUN MAY 8 2016

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE

.SYNOPSIS...
ISSUED AT 330 PM EDT SUN MAY 8 2016

HIGH PRESSURE WILL BRING A MAINLY CLEAR AND COOL NIGHT WITH FROST
EXPECTED UP ACROSS CENTRAL LOWER MICHIGAN. MUCH OF MONDAY WILL BE
DRY WITH INCREASING CLOUDS. A FEW SHOWERS ARE POSSIBLE ACROSS
SOUTHERN LOWER MICHIGAN IN THE MIDDAY AND AFTERNOON HOURS. A WET
PATTERN IS SETTING UP FOR THE UPCOMING WORK WEEK WITH A WARM FRONT
ACROSS THE SOUTHERN GREAT LAKES REGION MONDAY THROUGH WEDNESDAY.
PERIODS OF SHOWERS AND A FEW THUNDERSTORMS CAN BE EXPECTED INTO MID
WEEK WITH NEAR NORMAL TEMPERATURES. A COOL DOWN IS EXPECTED FOR NEXT
WEEKEND.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 330 PM EDT SUN MAY 8 2016

MAIN FOCUS IS ON THE CHANCES FOR SHOWERS AND THUNDERSTORMS DURING
THE COURSE OF THE SHORT TERM PERIOD FROM MONDAY AFTERNOON THROUGH
TUESDAY NIGHT.

A WARM FRONT WILL BE SITUATED JUST OFF TO OUR SOUTHWEST ACROSS
NORTHERN ILLINOIS AND INDIANA. SOME CONVERGENCE IS NOTED ALONG AN
850MB WARM FRONT...BUT THE LOW LEVEL JET IS RATHER WEAK MOST OF THE
TIME. THE EXPECTATIONS ARE WE WILL SEE PERIODIC SHOWERS THROUGH THE
MONDAY AFTERNOON THROUGH TUESDAY NIGHT PERIOD WITH SOME ISOLATED
THUNDERSTORMS AS WELL. THE BEST CHANCE FOR STORMS WILL BE ALONG
INTERSTATE 94. INSTABILITY IS RATHER WEAK HOWEVER AND NOT EXPECTING
MUCH IN THE WAY OF CONVECTION REALLY. CAPE VALUES ARE ALMOST
NIL...AND 850MB LI/S ONLY DIP TO AROUND ZERO C.

OTHERWISE...HAVE ISSUED A FROST ADVISORY FOR TONIGHT ACROSS CENTRAL
LOWER MICHIGAN. FORECAST LOW TEMPERATURES ARE EXPECTED TO DIP INTO
THE MIDDLE 30S AT MOST LOCALES ACROSS CENTRAL LOWER...MAKING FROST A
LIKELIHOOD. THE FROST/FREEZE SEASON HAS BEGUN ACROSS THE ENTIRE GRR
FORECAST AREA NOW GOING FORWARD.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 330 PM EDT SUN MAY 8 2016

A WARM FRONT JUST SOUTH OF THE MICHIGAN BORDER WILL BECOME OCCLUDED
LATE WEDNESDAY AND LIFT NORTH WEDNESDAY NIGHT. SHOWERS AND
POTENTIALLY THUNDERSTORMS ARE EXPECTED DURING THIS TIME FRAME. SHEAR
VALUES ARE PROGD TO INCREASE TO AROUND 30 KNOTS JUST AHEAD OF THE
FRONT THURSDAY MORNING SUGGESTING THAT A FEW OF THE STORMS COULD
BECOME A BIT BETTER ORGANIZED AN BECOME CAPABLE OF PRODUCING SMALL
HAIL.

AN UPPER LOW WILL DEVELOP OVER THE GREAT LAKES FRIDAY THROUGH THE
WEEKEND. MODEL TRENDS HAVE CONSISTENTLY SHOWN A STRONG SURGE OF COLD
AIR...-6C TO -8C AT H8...MOVING OVER LOWER MICHIGAN DURING THIS TIME
FRAME. SO...AFTER A COUPLE OF DAYS IN THE 70S DURING THE MIDDLE OF
THE WEEK...WE'LL FALL BACK TO THE 50S FRIDAY THROUGH SUNDAY.
SCATTERED SHOWERS WILL BE POSSIBLE TO DUE TO THE SHORT WAVES
ROTATING THROUGH THE UPPER FLOW. FROST/FREEZE HEADLINES MAY BE
NEEDED SATURDAY NIGHT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 137 PM EDT SUN MAY 8 2016

CIGS/VSBYS WILL BE VFR THROUGH THE PERIOD. A WARM FRONT WILL
DEVELOP SOUTH OF THE MICHIGAN BORDER AND WINDS WILL BECOME
EASTERLY AT THE TAF SITES MONDAY. SHOWERS ARE EXPECTED BUT AFTER
18Z.

&&

.MARINE...
ISSUED AT 330 PM EDT SUN MAY 8 2016

QUIET CONDITIONS OUT ON LAKE MICHIGAN TONIGHT AND MONDAY AS HIGH
PRESSURE WILL BE SITUATED OVERHEAD (TONIGHT) AND JUST EAST OF THE
AREA (MONDAY). WAVES WILL BE 2 FEET OR LESS.

MONDAY NIGHT AND TUESDAY...WITH WINDS COME UP...POTENTIALLY INTO
ADVISORY CRITERIA RANGE OF 15-25 KNOTS. WAVES WILL LIKELY RISE INTO
THE 1-3 FOOT RANGE. WE HOLD OFF ON ISSUING ANY SCA HEADLINE FOR WIND
ONLY AT THIS POINT.

&&

.HYDROLOGY...
ISSUED AT 1058 AM EDT SUN MAY 8 2016

RIVER LEVELS ARE FALLING. PRECIPITATION AMOUNTS OVER THE NEXT 5
DAYS ARE EXPECTED TO BE LESS THAN AN INCH. THIS WILL HAVE A
LIMITED IMPACT.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY FOR
     MIZ037>040-043>046-051-052.

LM...NONE.
&&

SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...04
AVIATION...04
HYDROLOGY...CAS
MARINE...DUKE
Hazardous weather outlook, May 8, 4:29 AM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
429 AM EDT SUN MAY 8 2016

MIZ037>040-043>046-050>052-056>059-064>067-071>074-090830-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
429 AM EDT SUN MAY 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH THURSDAY. NO
SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-090830-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
429 AM EDT SUN MAY 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH THURSDAY. NO
SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Frost Advisories in Michigan, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.